Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Cipro and Prednisone cause tendon rupture?

I ve been taking Cipro and Prednisone because my De. prescribed them-- cipro for herpes and prednision for sudden swelling of one foot. When I read about the risk or tendon rupture (I m , I asked him at follow up appointment, and he said/ I ve had years of medical training, study journals at night (so don t question my judgement). He s usually very patient and kind! I then called the Advice Nurse for my plan ,and she wouldn t comment, but recommended seeing another dr. within 24 hr. for another opinion. that sounds very stressful and 2nd dr. would prob. back up his colleague, esp. since I m OK for now. So, is there anything I can do to prevent tendon damage or rupture? I stopped the Pred.(10 mg 1/day) today (have 2 and have 15 Cipro tabs left. The cold sore is cleard up and foot swelling is gone. Thanks for any help.
Mon, 18 Sep 2017
Report Abuse
Dentist 's  Response
Hi,
Welcome to Healthcaremagic.com.

I had gone through your question I can understand your concern about your medication and it's side effects.

As per your history you seems to take ciprofloxacin for herpes, it isn't even recommend. As herpes is a viral infection it is not treated with antibacterial drugs.

The cirpfloxacin may cause sometimes tendon rupture only in very minute cases that too among young and teenage girls. There is little chances that you may get the side effect of tendon rupture.

You must take cipro for five days and if you feel better discontinue the medication.

Hope my answer will help you and write us back in case you need any further assistance.

Regards
Dr Muzaffar Hussain Parray.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I ve taken Cipro and Levaquin in the past and have had a posterior tibial tendon rupture that required surgery and tendonitis in both hands with...